MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT0408
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Neurological Deficit/Dysfunction (1982); Paresis (1998)
Date of Event 11/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, non-conformance, or misuse that contributed to the reported event.Potential adverse events with the penumbra smart coil (smart coil) system include cerebral ischemic events and neurological deficits including cerebrovascular accident (cva) and are included in the labeling.Therefore, it was determined that the reported cerebrovascular accident was a potential complication related to the use of the smart coil system.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 1.3005168196-2017-02099, 2.3005168196-2017-02100, 3.3005168196-2017-02102, 4.3005168196-2017-02103.The device was implanted in the patient.
 
Event or Problem Description
The patient underwent a coil embolization procedure on (b)(6) 2017 using five penumbra smart coils.Within two hours after the procedure, the patient experienced acute neurologic decline and became hemiparetic.The patient underwent an endovascular revascularization therapy (ert) with a successful thrombolysis for acute stroke therapy and recanalization of the right middle cerebral artery (mca), achieving tici grade 3 flow.This event was resolved on (b)(6) 2017.The cerebrovascular accident (cva) was adjudicated to be a serious adverse event with a definite relationship to the disease state, a definite relationship to the procedure, and a probable relationship to the smart coil system.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7068216
Report Number3005168196-2017-02101
Device Sequence Number67682
Product Code HCG
UDI-Device Identifier00814548015392
UDI-Public00814548015392
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number400SMTXSFT0408
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age49 YR